MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC ENDOWRIST;DAVINCI SI; PRECISE BIPOLAR FORCEPS

INTUITIVE SURGICAL, INC ENDOWRIST;DAVINCI SI; PRECISE BIPOLAR FORCEPS
Model Number 420110-12
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/28/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Intuitive surgical, inc.(isi) received the precise bipolar forceps instrument involved with this complaint and completed the device evaluation.Failure analysis (fa) investigation confirmed the customer reported complaint.Fa found the primary failure of broken conductor wire to be related to the customer complaint.For clarification, the instrument was found to have a broken conductor wire at the yaw pulley on the distal end.The conductor wire was completely broken at the grip-crimp location.The instrument failed the electrical continuity test.No insulation damage was found.No signs of thermal damage were observed.No cables exhibited any signs of fraying or breakage.The housing was removed from the back end, no damage was observed.The root cause for the broken conductor wire is attributed to a component failure.Additionally, the instrument was found to have a broken bipolar yaw pulley.The broken piece is missing as a result of breakage.Size of missing piece is approximately 0.054¿ x 0.223¿.The root cause of broken instrument bipolar yaw pulley was typically attributed to the user, such as excess force applied to the distal end of the instrument.A review of the device logs for the precise bipolar forceps (part# 420110-12 | lot/serial# (b)(4)) associated with this event has been performed.Per this review of the logs, the precise bipolar forceps was last used on (b)(6) 2022 via system serial# (b)(4).There were 1 uses remaining after this last usage.No image or procedure video was provided for review.This complaint is being classified as a reportable event due to the following conclusion: failure analysis acknowledges that a fragment was missing from a portion of the device that enters the patient (distal end).While there was no harm or injury to the patient, the reported failure mode could likely cause or contribute to an adverse event if it were to recur.
 
Event or Problem Description
It was reported that during central processing, the precise bipolar forceps instrument was noted to have broken cable.There was no report of patient involvement.Intuitive surgical, inc.(isi) followed up with the initial reporter and patient demographic information was requested, but not provided.

Brand Name
ENDOWRIST;DAVINCI SI
Common Device Name
PRECISE BIPOLAR FORCEPS
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA
Manufacturer Contact
izabel nielson
3410 central expressway
santa clara, CA 
4085232100
MDR Report Key15501768
Report Number2955842-2022-14251
Device Sequence Number15411909
Product Code NAY
UDI-Device Identifier00886874111352
UDI-Public(01)00886874111352(10)N10190923
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K050369
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Other
Type of Report Initial
Report Date (Section B) 08/29/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number420110-12
Device Catalogue Number420110
Device Lot NumberN10190923 437
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/23/2022
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/29/2022
Initial Report FDA Received Date09/29/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/19/2019
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DA VINCI INSTRUMENTS AND ACCESSORIES
Patient SexUnknown